Search:
Computing and Library Services - delivering an inspiring information environment

A problem on the turning points of polynomials

Thompson, Ron (1995) A problem on the turning points of polynomials. International Journal of Mathematical Education in Science and Technology, 26 (5). pp. 675-684. ISSN 0020-739X

Metadata only available from this repository.

Abstract

The construction of polynomials with maximum turning points lower than minimum turning points is investigated. As well as providing cautionary examples for students, the solution requires the application of quadratic inequalities and could provide an interesting topic for coursework at A level. The problem also provides an opportunity for practice in the use of graph plotting software.

Item Type: Article
Subjects: L Education > LB Theory and practice of education > LB1603 Secondary Education. High schools
Q Science > QA Mathematics
Schools: School of Education and Professional Development
School of Education and Professional Development > Centre of Lifelong Learning and Social Justice
School of Education and Professional Development > Centre of Lifelong Learning and Social Justice > Policy Research Group
School of Education and Professional Development > Centre of Lifelong Learning and Social Justice > Teaching, Public Pedagogies and Professionalism Research Group
School of Education and Professional Development > Centre of Lifelong Learning and Social Justice > Social Cohesion Research Group
Related URLs:
Depositing User: Graham Stone
Date Deposited: 14 Oct 2009 15:17
Last Modified: 06 Aug 2013 12:48
URI: http://eprints.hud.ac.uk/id/eprint/5871

Item control for Repository Staff only:

View Item

University of Huddersfield, Queensgate, Huddersfield, HD1 3DH Copyright and Disclaimer All rights reserved ©